MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2465
Medical Device Problem Codes Corroded (1131); Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section e1: reporter phone number initially reported as (b)(6).No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient experienced an intermittent noise, which they suspected to have been caused by poor contact.The intermittent noise had been occurring during usage.There were visible signs of corrosion on the metal part of the battery.A replacement was requested.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient experienced an intermittent noise, which they suspected to have been caused by poor contact.The intermittent noise had been occurring during usage.There were visible signs of corrosion on the metal part of the battery.A replacement was requested.It was later reported that the log files were not available.The cause of the corrosion was unknown.The alarm was due to one of the power cables disconnecting.Exchanging the batteries resolved the alarms.It was unknown if the system controller lcd screen displayed the alarms appropriately.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of corroded battery contacts and power cable disconnect alarms was not confirmed.There were photos or log files submitted for review.The 14v li-ion battery, serial (b)(6), was not returned for analysis.The provided information stated that the patient experienced an intermittent noise which was suspected to be caused by poor contact.There were signs of corrosion visible on the battery contacts.Additional information provided stated that there are no log files available from the time of the event, the cause of the corrosion is unknown, a power cable disconnect alarm activated, and exchanging the batteries resolved the alarms.The batteries could not be returned due to the corrosion.A root cause for the reported event was not conclusively determined through this analysis.The 14v battery was inspected and accepted into the storage location on 29oct2024.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use (ifu) section 3-¿powering the system¿ and heartmate 3 patient handbook section 3-¿powering the system¿ explain how to clean and maintain proper function of the batteries and to check for damage.The ifu states under the weekly safety checklist to clean the metal battery terminals and contacts inside the battery clips and to check for damage.Heartmate 3 patient handbook section 4-¿living with the heartmate 3¿ states that ¿the heartmate 3 system components must be kept dry.Never expose the system controller, batteries, mobile power unit or power base unit to water.If these system components get wet, your pump may stop.Never take tub baths or go swimming while implanted with the pump.The heartmate® gogear® shower bag must be used while showering to keep the system controller and batteries dry.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22982482
Report Number2916596-2025-05798
Device Sequence Number21089509
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)SY289-B152(11)241015
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberSY289-B152
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer09/16/2025
10/16/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/02/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight67 KG